MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE - 90; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 07.02053.001
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Three torque limiting handles were returned to the manufacturer for evaluation as part of a concern with malfunctioning drivers.The torque handles were subsequently tested and found to output torque above the required limit.This is report three of three for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned handles were each tested with all of the three returned long drivers.Internal checks indicated a potential for the drivers to be nonconforming.They were sent out to the calibration supplier for further testing.The supplier found the drivers to be conforming to calibration specifications.Visual inspection revealed that the drivers have no damage.The complaint is unrefuted for not tightening as expected.Root cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review: per dhr review, the parts were likely conforming when they left zimvie control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
TORQUE LIMITING HANDLE - 90
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key13606848
Report Number3012447612-2022-00037
Device Sequence Number1930248
Product Code LXH
UDI-Device Identifier00889024009790
UDI-Public(01)00889024009790(10)130121-028
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02053.001
Device Lot Number130121-028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown